• Shelley Shelley
    December 02, 2008
    I took 1 actonel tablet sunday morning, got up monday morning with severe pain in my lower back
    Shelley Shelley
    December 02, 2008

    I was diagnosed with osteoperosis and was given actonel 35mg, I took one Sunday morning, sat for 1hr reading, then went on with my day.  Monday morning i went to get out of bed and my lower back was so sore I could hardly move,  I took tylenol and basically sat still.  When I got up to go the washroom I had so much pain it was unbelieveable and it was now going down the back of my legs.  My pharmacist told me that my body will get used to it and that 32% of people have a reaction like I have.  I cannot live like this, I will live with the osteoperosis and exercise more and continue to take my calcium and vitamin D.  Can anyone tell me what to do?

    READ MORE

FROM OUR EXPERTS

  • Pam Flores
    Health Guide
    December 03, 2008
    Pam Flores
    Health Guide
    December 03, 2008

    Hi Shelley:  I'm so sorry you are having this type of pain.  Has it lessened any since it started?

     

    The FDA put out a warning about bisphosphonates and pain, so I would read that and see if this sounds like what you are experiencing.  There's always the possibility that something else is causing it as well, so I would have your Dr look into any other problem that may cause something like this, because you don't want to accidentally overlook something else.  I experienced something very similar, but I wasn't taking Actonel at the time, and decided it had to be related to my severe osteoarthritis.  Many people take Actonel without any side effects and some aren't so lucky, so finding out which one you are, is really tough.

     

    Unfortunately, only you can decide what you should do; since you are the one dealing with this and you know the most about your body.   In the end all you can do is decide whether the treatment is riskier than the benefit.   If Actonel is causing this, and you can't live with it, then I think you've probably already answered your question.  Just make sure that it is indeed the Actonel and not something else that would need a different treatment.

     

    Good luck with your decision and fast resolution to the pain.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.